Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 159, NWS Nashville, TN

May 25, 2000Benton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2000, 2:10 AM CDT for Benton County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2000, 2:10 AM CDT (07:10 UTC)
Expired
May 25, 2000, 2:45 AM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Benton County, TN

What was reported inside it

TimeReportWhereRemark
May 25, 2:30 AM CDTTornado F1Camden, TNTrees and power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3627 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3627 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
1.6
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WUUS54 KOHX 250712
SVRBNA
TNC005-250745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
210 AM CDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN TENNESSEE

* UNTIL 245 AM CDT

* AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF BIG SANDY...OR ABOUT 8   
MILES NORTH OF CAMDEN...MOVING EAST AT 35 MPH. WIND GUSTS TO 60 MPH 
TO 70 MPH CAN BE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT 
THURSDAY MORNING FOR TENNESSEE. 
$$
JDG/MG/SD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:40 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 24, 8:40 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CDT WED MAY 24 2000

NORTHWEST FLOW CONTINUES WITH ABUNDANT MOISTURE. ACTIVITY THIS EVE
HAS FIRED ALONG/JUST AHEAD OF FRONT...WITH ACTIVITY LAST FEW HOURS
BECOMING MORE E-W ORIENTED AND BACKBUILDING INTO HIGHER THETA-E.
HAD A VERY INTERESTING-LOOKING SPLIT CELL IN KY EARLIER.

STILL ISSUING AN OCCASIONAL SEVERE TSTM WARNING. WILL CONTINUE TO
MONITOR FOR POSSIBLE FLOODING PROBLEMS LATER IN N COUNTIES AS FRONT
SAGS SOUTHWARD OVERNITE.

NO UPDATES AT THIS TIME.

.BNA...TORNADO WATCH MUCH OF N AND NE SECTIONS TIL MIDNITE.

MAG

In the hours before

Local storm report, May 24, 11:12 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1112 PM CDT WED MAY 24 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0620 PM    WESTMORELAND              TN   1.75 INCH HAIL
05/24/00   SUMNER

JBW
Local storm report, May 24, 11:52 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1152 PM CDT WED MAY 24 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0625 PM    WESTMORELAND              TN   1.75 INCH HAIL
05/24/00   SUMNER                        0644 PM    NEW ZION                  TN   1.75 INCH HAIL
05/24/00   MACON

0635 PM    WESTMORELAND              TN   .88 INCH HAIL
05/24/00   SUMNER                        0942 PM    CLARKSVILLE               TN   WIND DAMAGE
05/24/00   MONTGOMERY                     LAW ENFORCEMENT REPORTED
                                          TREES AND POWER LINES DOWN
Local storm report, May 25, 12:23 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1223 AM CDT THU MAY 25 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0625 PM    WESTMORELAND              TN   1.75 INCH HAIL
05/24/00   SUMNER                         SEVERAL LARGE TREES DOWN
                                          AT 21ST AND BLAIR 3 MILES
                                          SOUTH OF VANDERBILT

0644 PM    NEW ZION                  TN   1.75 INCH HAIL
05/24/00   MACON                          3 FEET OF WATER AT
                                          NOLENSVILLE ROAD. ROAD
                                          CLOSED AFTER CARS SWEPT
                                          AWAY.
Local storm report, May 25, 1:11 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
111 AM CDT THU MAY 25 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0100 AM    PEAGRAM                   TN   FLOODING
05/25/00   CHEATHAM                       LAW ENFORCEMENT REPORTED
                                          RESCUING PEOPLE TRAPPED IN
                                          HOUSES

0100 AM    NASHVILLE                 TN   FLOODING
05/25/00   DAVIDSON                       MUD SLIDES REPORTED AT ELM
                                          HILL AND LEBANON PIKE
Local storm report, May 25, 1:50 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
150 AM CDT THU MAY 25 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 AM    8 N CARTHAGE              TN   0.75 INCH HAIL
05/25/00   SMITH                          SHERIFFS DEPUTY REPORTED
                                          DIME SIZE HAIL IN THE NORTH
                                          PART OF THE COUNTY NEAR BRUSH
                                          CREEK.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:08 PM CDTSevere Thunderstorm WarningOHXSmith52 min
May 24, 7:51 PM CDTSevere Thunderstorm WarningOHXRobertson54 min
May 24, 8:33 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale57 min
May 24, 8:46 PM CDTSevere Thunderstorm WarningOHXMontgomery59 min
May 24, 8:54 PM CDTTornado WarningOHXMacon51 min
May 24, 9:22 PM CDTSevere Thunderstorm WarningOHXJackson38 min
May 24, 9:36 PM CDTSevere Thunderstorm WarningOHXRobertson54 min
May 24, 10:08 PM CDTFlash Flood WarningOHXMontgomery, Robertson3 hr
May 24, 10:56 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson49 min
May 24, 11:25 PM CDTTornado WarningOHXDavidson50 min
May 24, 11:37 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson53 min
May 24, 11:48 PM CDTFlash Flood WarningOHXCheatham, Davidson87 min
May 25, 12:10 AM CDTTornado WarningOHXDavidson, Wilson35 min
May 25, 12:18 AM CDTSevere Thunderstorm WarningOHXRutherford, Williamson42 min
May 25, 12:37 AM CDTTornado WarningOHXRutherford38 min
May 25, 1:00 AM CDTTornado WarningOHXWilson35 min
May 25, 1:22 AM CDTSevere Thunderstorm WarningOHXDeKalb, Smith38 min
May 25, 1:25 AM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Williamson35 min
May 25, 1:51 AM CDTSevere Thunderstorm WarningOHXPutnam, White39 min
May 25, 2:20 AM CDTFlash Flood WarningOHXDavidson4 hr
May 25, 2:25 AM CDTSevere Thunderstorm WarningOHXCumberland35 min
May 25, 2:36 AM CDTTornado WarningOHXHumphreys39 min
May 25, 2:47 AM CDTTornado WarningOHXHickman28 min
May 25, 3:11 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb34 min
May 25, 3:13 AM CDTTornado WarningOHXMaury42 min
May 25, 4:13 AM CDTSevere Thunderstorm WarningOHXBedford, Coffee42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.